Alert archive / Oregon / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 2, NWS Medford, OR
NWS Medford, OR issued this severe thunderstorm warning at May 17, 2006, 5:50 PM PDT for Klamath County, Oregon. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2006, 5:50 PM PDT (00:50 UTC)
- Expired
- May 17, 2006, 6:15 PM PDT
- In force
- 25 min
- Issued by
- NWS Medford, OR
- Area
- Counties, with a storm outline in the text
County Klamath County, OR
The radar
The Medford radar (KMAX), 69 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 0.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4158 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KMFR 180052 SVRMFR ORC035-180115- /O.NEW.KMFR.SV.W.0002.060518T0050Z-060518T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEDFORD OR 550 PM PDT WED MAY 17 2006 THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL KLAMATH COUNTY IN SOUTH CENTRAL OREGON * UNTIL 615 PM PDT * AT 548 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL KLAMATH COUNTY NEAR THE JUNCTION OF HIGHWAY 140 AND WEST SIDE ROAD...OR ABOUT 15 MILES NORTH OF KLAMATH FALLS. THIS STORM IS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM LAT...LON 4238 12216 4236 12199 4259 12188 4263 12213 $$ CC
1 follow-up statement
000 WWUS56 KMFR 180116 SVSMFR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 613 PM PDT WED MAY 17 2006 ORC035-180123- /O.EXP.KMFR.SV.W.0002.000000T0000Z-060518T0115Z/ KLAMATH OR- 613 PM PDT WED MAY 17 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL KLAMATH COUNTY EXPIRES AT 615 PM PDT... THE NATIONAL WEATHER SERIVCE IN MEDFORD HAS ALLOWED THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL KLAMATH COUNTY TO EXPIRE. THE THUNDERSTORMS NORTHWEST OF KLAMATH LAKE ARE WEAKENING. THE STORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL AND HEAVY RAIN. LAT...LON 4238 12216 4236 12199 4259 12188 4263 12213 $$ LOVEGROVE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 2:50 PM PDT, 3 hours earlier.
Area forecast discussion, May 17, 2:50 PM PDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 250 PM PDT WED MAY 17 2006 .DISCUSSION...INCREASED INSTABILITY COMPARED WITH YESTERDAY IS INDICATED BY EARLIER CUMULUS DEVELOPMENT THIS AFTERNOON...INCLUDING A WEAK THUNDERSTORM NEAR CHEMULT. EXPECT KLAMATH AND LAKE COUNTIES TO BE THE FOCUS FOR ISOLATED LATE AFTERNOON AND EVENING THUNDERSTORMS WITH DEVELOPMENT ALSO OVER THE CASCADES AND SISKIYOUS AND INTO SISKIYOU AND MODOC COUNTIES. AFTER RECORD OR NEAR RECORD WARMTH THIS AFTERNOON...A LITTLE COOLER THURSDAY BUT CONTINUED UNSTABLE WITH SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS FROM THE CASCADES EASTWARD. THE SIMPLE SUMMER-LIKE WEATHER PATTERN OF THE PAST WEEK IS BEGINNING TO TRANSITION TO A MORE COMPLEX SPRING-LIKE PATTERN. THIS COMPLEXITY IS ILLUSTRATED BY THE RATHER DRASTIC RUN-TO-RUN CHANGES FOR FRIDAY THROUGH THE WEEKEND INDICATED BY THE 12Z GFS. CONFIDENCE IS NOT HIGH IN THE DETAILS AS OTHER MODELS DO NOT SUPPORT THE EXTENT OF CHANGE FOR FRIDAY OF A MUCH COOLER...STRONGER/MORE MOIST RESULT WITH FASTER MOVEMENT OF THE OFFSHORE UPPER LOW. I HAVE LEANED TOWARD THE ECMWF WHICH MAINTAINS A WEAKER/SLOWER SPLIT FLOW. BROAD BRUSH HAS BEEN UTILIZED WITH A SLIGHT CHANCE TO CHANCE OF SHOWERS FROM FRIDAY THROUGH WEDNESDAY AND TEMPERATURES NEAR TO SLIGHTLY BELOW NORMAL. && .AVIATION...GENERALLY VFR CONDITIONS TONIGHT EXCEPT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS FROM THE CASCADES EASTWARD THIS AFTERNOON AND EVENING AND IFR/MVFR CEILINGS IN STRATUS AND PATCHY FOG ALONG THE COAST INTO THE COQUILLE BASIN AND WESTERN DOUGLAS COUNTY. .MFR WATCHES/WARNINGS/ADVISORIES... OR...SMALL CRAFT ADVISORY CAPE BLANCO-CA BORDER 20-60 NM. CA...SMALL CRAFT ADVISORY OR BORDER-PT ST GEORGE 20-60 NM. && DW
Hazardous weather outlook, May 17, 5:31 PM PDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 531 PM PDT WED MAY 17 2006 ORZ029-180045- KLAMATH BASIN- 531 PM PDT WED MAY 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY INCREASED INSTABILITY THIS AFTERNOON HAS TRIGGERED THUNDERSTORM DEVELOPMENT WHICH HAVE REACHED WARNING LEVELS IN THE KLAMATH BASIN... A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED...SEE WWUS56 MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BUNKER
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 5:21 PM PDT | Severe Thunderstorm Warning | MFR | Klamath | 24 min |
| May 18, 1:49 PM PDT | Severe Thunderstorm Warning | MFR | Klamath | 29 min |
Nearby
Severe Thunderstorm Warnings in Oregon, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.